MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 17MHPJ-505
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 17mm master series valve was implanted in an infant patient.On (b)(6) 2018, the valve was explanted and replaced with a second 17mm mechanical heart valve.Additional information has been requested.
 
Additional Manufacturer Narrative
An event of an explanted valve was reported.Morphological and histopathological examination revealed limited mobility of both leaflets due to organizing thrombus in the recessed pivot areas.There were entrapped inflammatory cells within the thrombus, but no true inflammation.Pannus encroached onto both orifice rim sections.No calcifications were present in the attached tissue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the organizing thrombus remains unknown without further information regarding patient comorbidities.
 
Event or Problem Description
On (b)(6) 2018, a 17 mm master series valve was implanted in an infant patient.On (b)(6) 2018, the valve was explanted and replaced with a second 17 mm mechanical heart valve.Additional information was requested, but not provided by the physician or hospital.
 
Additional Manufacturer Narrative
Additional information received on explant of second valve and implant of a third valve.Note: information regarding the second valve and third valve will be reported under (b)(4).
 
Event or Problem Description
On (b)(6) 2018, a 17mm master series valve was implanted in an infant patient with av canal defect.Due to thrombosis, the valve was explanted on (b)(6) 2018, and replaced with a second 17mm masters valve heart valve.On (b)(6) 2018, the second 17mm masters valve was explanted due to recurrent thrombosis.At that time, the patient received a melody transcatheter valve in the mitral position.The infant recovered and is maintained on lovanex and aspirin.Per report, the infant is discharged.

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7662747
Report Number2648612-2018-00050
Device Sequence Number11257695
Product Code LWQ
UDI-Device Identifier05414734030496
UDI-Public05414734030496
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Model Number17MHPJ-505
Device Catalogue Number17MHPJ-505
Device Lot Number5952878
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer06/08/2018
06/08/2018
Initial Report FDA Received Date07/04/2018
Supplement Report FDA Received Date08/22/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age9 MO